MAUDE Adverse Event Report: COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888411405
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, on (b)(6) 2025, at 6 pm, the patient found that the fabric covering the catheter outlet was "wet," the nurse stated that after use of the product, the catheter has been damaged and leaked at the catheter shaft (junction of the bifurcate).The remedial action was that the catheter was clamped with a small white clip first, and peritoneal dialysis was suspended and was not completed.The catheter was in place for eleven years and five months.On (b)(6) 2025, the patient went to the emergency room, where the nurse found a tear in the catheter due to catheter damage.On (b)(6) 2025, the antibiotic treatment was changed to iv therapy.Nothing unusual was observed on the device prior to use.Titanium metal joint was the other product being utilized with the device.There was no excessive force used on the device.The patient was treated under general anesthesia.The wound dressing was applied with the catheter exit site being cleaned with normal saline and gentamicin cream.The wound dressing does not include any cleaning agents or antimicrobial properties.The cleaning agents are allowed to dry thoroughly before the dressing is applied to the area.The cleaning agents are allowed to dry thoroughly before applying ointment to the area.The patient was responsible for certain aspects of catheter maintenance, including cleaning and dressing changes.The cleaning agents are not changed throughout the life of the catheter.The cleaning agents are not mixed.Sepsiderm was not used to clean catheters at this site.There has been no recent protocol change regarding the cleaning agents used.Patients were using a cleaning agent or antibiotic on the catheters themselves, which the gentamicin cream ointment was routinely applied topically.Besides the reported issue, there were no visible defects/damages found on the product at the time of the event.On (b)(6) 2025, the patient received hd treatment via double-lumen catheter.In the hospital the patient was still considering whether to continue pd or hd.On (b)(6) 2025, the peritoneal dialysis catheter was removed.There was no blood loss, and blood transfusion was not required.There were no adverse events or symptoms/impacts.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: a-5a, a-5b, b5, d-6a, d-6b, g3, h2.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, on (b)(6) 2025, at 6 pm, the patient found that the fabric covering the catheter outlet was "wet" and first used a small white cap to cover the catheter, and the dialysis was temporarily suspended.On (b)(6) 2025, the patient went to the emergency room, where the nurse found a tear in the catheter.Since the patient was treated for peritonitis with antibiotics (ceftazidime 1 g ip qd, vancomycin 1 g ip on tuesdays and fridays) on (b)(6) 2025, however, due to catheter damage on (b)(6) 2025, the antibiotic treatment was changed to iv therapy.Normally the catheter exit site was cared for with normal saline, and then gentamicin cream was applied.In the hospital the patient was still considering whether to continue pd or hd.On (b)(6) 2025, the peritoneal dialysis catheter was removed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h6 information received shows that this event is a duplicate of another issue reported under regulatory report (b)(4).This file will be closed and all further updates processed under the above-referenced report for this event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
jon cornell
15 hampshire street
mansfield, MA 02048
8006464633
MDR Report Key24313884
Report Number1282497-2026-00010
Device Sequence Number12181693
Product Code FJS
UDI-Device Identifier10884521054974
UDI-Public10884521054974
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888411405
Device Catalogue Number8888411405
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer02/11/2026
02/17/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date02/12/2026
03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian